MAUDE Adverse Event Report: ABBOTT VASCULAR TREK RX; CORONARY DILATATION CATHETER

ABBOTT VASCULAR TREK RX; CORONARY DILATATION CATHETER
Model Number 1012274-20
Medical Device Problem Codes Off-Label Use (1494); Material Separation (1562); Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/25/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device was returned for analysis.The reported material separation was able to be confirmed.The reported failure to advance was unable to be replicated in a testing environment as it was based on operational circumstances.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history did not indicate a lot specific quality issue.Reportedly, the procedure was performed to treat a lesion in the left tibial trunk.It should be noted that the trek rx and mini trek rx coronary dilatation catheter instructions for use states: the trek rx coronary dilatation catheters are indicated for: balloon dilatation of the stenotic portion of a coronary artery or bypass graft stenosis, for the purpose of improving myocardial perfusion.Balloon dilatation of a coronary artery occlusion, for the purpose of restoring coronary flow in patients with st-segment elevation myocardial infarction.Balloon dilatation of a stent after implantation.The reported deviation of the ifu does not appear to have caused/contributed to the reported difficulties.The investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that resistance was met with the anatomy resulting in the reported failure to advance.Manipulation of the device resulted in the noted multiple hypotube bends, the noted multiple kinks (hypotube, shaft, bayonet/support skive, outer member) and ultimately resulted in the reported material separation.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the left tibial trunk.A 3x20mm trek balloon dilatation catheter (bdc) faced resistance with the anatomy during advancement, and the shaft separated into two pieces.The bdc was removed without issue, and no portion of the device remains in the anatomy.An unspecified balloon was used to successfully complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.

Brand Name
TREK RX
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10690753
Report Number2024168-2020-08659
Device Sequence Number3058504
Product Code LOX
UDI-Device Identifier08717648138447
UDI-Public08717648138447
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K103110
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Model Number1012274-20
Device Catalogue Number1012274-20
Device Lot Number00529G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/30/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/25/2020
Initial Report FDA Received Date10/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1